Ask a doctor

Is Bruising Away from Injection Site Normal After Perlane in Mouth Corner?

I had Perlane injected in corners of mouth and bruising and swelling appeared inches away from injection site on bottom of chin and jowl that day and has gotten larger 2 days later. is this normal? is there anything i can do?


Doctor Answers (11)

Perlane and bruising

+1

It isn't uncommon to have bruising after injections of any type, and they can last from a few days to more than a week. From what you are describing, it sounds like a very typical scenario, especially for that region of the face.


Seattle Facial Plastic Surgeon
5.0 out of 5 stars 139 reviews

Bruising after Perlane in corner of mouth and its treatment

+1

Bruising after any filler around the mouth is more common than other locations.  This is because there are large veins and many capillaries circling around the mouth.  If these are punctured by the needle as the filler is being injected then bruising may occur.  This bruising will often not appear at the time but will occur several hours later.  The bruising may also extend way beyond the injection site.  We offer our patients treatment with the pulsed dye laser if bruising occurs.  When can clear up the bruising within a day or two.  Treatment must be performed within 24-48 hours of occurrence.  We offer this as a complimentary service when we are the treating physicians. 

Robert A. Weiss, MD
Baltimore Dermatologic Surgeon
5.0 out of 5 stars 7 reviews

Bruising After Injections

+1

Yes, bruising is common with any injections, especially in the lower face!  A bruise can typically last 7-10 days.  I give my patients the option of purchasing Arnica Montana Tablets.  This is a homeopathic medication that has been reported to help shorten the lifespan of a bruise.  Patients can usually find this product at local health food stores....

Hope this helps.

Dr. Grant Stevens

Grant Stevens, MD
Los Angeles Plastic Surgeon
4.5 out of 5 stars 67 reviews

You might also like...

Bruising and fillers

+1

Brusiing can happen for many reasons, and this is fairly common.  Sometimes a small vessel is pierced, sometimes patients are on blood thinnners, or have eaten food that thins the blood.  If patients do not get brusing that is great ,but I warn them it can happen

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

Is Bruising Away from Injection Site Normal After Perlane in Mouth Corner

+1

Unfortunately, bruising can occur after any filler injection, even delayed bruising.  Stopping blood thinners before injection (i.e. aspirin, NSAID's) is a good idea. Using ice in the first 48 hours after the bleeding and warm compresses after 48 hours can help.

Sam Goldberger, MD
Beverly Hills Oculoplastic Surgeon
4.5 out of 5 stars 13 reviews

Bruising after filler injection

+1

Risk of bruising is always a possibility after any filler injection. Certain anatomic areas are more prone than others, e.g. tear trough of lower eyelids and marionette areas around corners of mouth. Avoidance of blood thinners such as aspirin, ibuprofen, Vitamin E, fish oil would be advisable 2 weeks prior to injection. Arnica and bromelain are useful prophylactic and post-op supplements to prevent and facilitate resolution of bruising. Seek out a practitioner who is comfortable using IPL laser to dissipate any fresh bruise.

William Ting, MD
Bay Area Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Bruising around the mouth.

+1

When getting a injectable/filler around the mouth delayed bruising is a common side effect.  You can use ice within the first 24 hours after injection and wear makeup to cover the bruised area. When you have a injectable next time make sure you do not take aspirin or ibuprofen for one prior to the injection and one week after due to increased risk of bruising and swelling.

Vincent N. Zubowicz, MD
Atlanta Plastic Surgeon
4.5 out of 5 stars 8 reviews

Bruising from Perlane

+1

Bruising after Perlane, or any injectable, is quite common.  The needle is likely to nick small capillaries in or under the skin and cause a little bleeding.  The bruising under the skin takes a few days to make its way to the surface, thus the delay that you saw.  Due to gravity, the bruising flows downhill.  The best way to prevent the bruising is to avoid aspirin and ibuprofen for two weeks prior and apply ice immediately after the injection.  At this point, warm moist compresses may be helpful.  Make-up camouflage is perhaps your best bet until the bruising disappears.

Randy J. Buckspan, MD
Austin Plastic Surgeon
5.0 out of 5 stars 5 reviews

Perlane

+1

Bruising can occur after a Perlane or Radiesse injection. These fillers use a needle that is slightly bigger then that of Restylene. The bruising usually will migrate down due to gravity. It will however be gone in about 7 days or so. Gentle warm compresses may help.

Siamak Agha, MD, PhD, FACS
Orange County Plastic Surgeon
4.5 out of 5 stars 56 reviews

Bruising away from the site of injection

+1

Whether surgical reconstruction or filler injections are done, it is not uncommon to see a delayed bruising remote from the area treated. Working on the forehead I tell my patients that bruising can cause lower eyelid "black" eyes and swelling can swell the eyelids shut. Injecting a filler, especially deep fillers such as Perlane, Juvederm Ultra Plus, Radiesse, Sculptra, Fat Injections, can cause brusiing that you don't see for the first two to three days. Large areas can be noticed of the dark color. Warm compresses, vitamin K cream and V-beam laser can hasten the resolution of the bruising which normally clears itself in two to two and a half weeks. If there is a lump, however, associated with the bruising, then please see your doctor to make sure there is not a hematoma, which is an actual collection of blood that might need to be drained.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.